MAUDE Adverse Event Report: MEDTRONIC MINIMED PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722RNAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC MINIMED PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722RNAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-722RNAS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 04/29/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The unit did not have a battery installed when received.Unit passed the displacement test, rewind, self test and unexpected restart error test.All operating currents are within specification.Off no power alarm functions properly.Unit was unable to prime during prime/compromised force sensor system test and alarmed motor error during basic occlusion test due to faulty fsr (gold).The motor was tested outside of the unit and passed.Unable to perform the occlusion test, excessive no delivery test and the delivery accuracy test due to prime anomaly.Unit had intermittent button response on the express bolus and up arrow buttons due to corroded keypad traces.No button error alarm noted.During visual inspection, the j2 keypad connector on the lcd/b was found locked properly.Unit uploaded properly using carelink.Unit had cracked case at display window corner, cracked battery tube threads, cracked belt clip slot, cracked reservoir tube, cracked reservoir tube window, scratched reservoir tube window and cracked reservoir tube lip.The test p-cap and reservoir does lock in place in the reservoir compartment.Here is no data available due to the unit did not have a battery installed when received.(b)(4).
 
Event or Problem Description
It was reported via phone call that the customer passed away in an unknown location.The cause of death was not provided.The caller stated that the customer had coronary pulmonary issues and diabetes that may have led to the customer's passing.The customer¿s blood glucose was unknown at the time of death.The caller declined to provide further information.It is unknown if the customer was wearing the insulin pump at the time of death.It is unknown if the customer was using sensors.The caller did not state whether they would return the insulin pump for analysis, but unexpectedly returned it.This report was made for the failure analysis results.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722RNAS
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC MINIMED
18000 devonshire st.
northridge CA 91325 1219
MDR Report Key10383406
Report Number2032227-2020-159876
Device Sequence Number19301530
Product Code OYC
UDI-Device Identifier00613994623935
UDI-Public(01)00613994623935
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMMT-722RNAS
Device Catalogue NumberMMT-722RNAS
Device Lot NumberA000142622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2020
Initial Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age77 YR
Patient Weight92